Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of tecfidera ben?

I am taking an MS medication called tecfidera ben on it for 8 months no side effects ontil 2 weeks ago I have sores on my arms looks like measils itch like crazy cvs nurse said to take clairitan and use calimine lotion it s been two weeks stll won t go away I can t stop takeing the tecfidera is there anything else I can do ? is this a valid reaction to the medication ?
Mon, 28 Nov 2016
Report Abuse
General & Family Physician 's  Response
Hi & Welcome.
Used in the treatment of relapsing forms of multiple sclerosis (MS), Tecfidera (Dimethyl fumarate) is known to cause flushing of the skin, rash, itching and gastrointestinal problems (such as diarrhoea, nausea, and pain in the abdominal area).

These side effects tend to start early during treatment, usually in the first month, and may continue intermittently throughout treatment and are usually well tolerated.

You can consult your treating doctor for further evaluation to either adjust the dose of Tecfidera or to prescribed alternate effective but safer medications like Beta interferons or Fingolimod or Alemtuzumab.

Hope this answers your query.

Best regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of tecfidera ben?

Hi & Welcome. Used in the treatment of relapsing forms of multiple sclerosis (MS), Tecfidera (Dimethyl fumarate) is known to cause flushing of the skin, rash, itching and gastrointestinal problems (such as diarrhoea, nausea, and pain in the abdominal area). These side effects tend to start early during treatment, usually in the first month, and may continue intermittently throughout treatment and are usually well tolerated. You can consult your treating doctor for further evaluation to either adjust the dose of Tecfidera or to prescribed alternate effective but safer medications like Beta interferons or Fingolimod or Alemtuzumab. Hope this answers your query. Best regards.